Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 52, NWS Paducah, KY

April 16, 20004 counties in Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Apr 16, 2000, 5:36 PM CDT for 4 counties in Missouri. It was in force for 39 min. 4 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 16, 2000, 5:36 PM CDT (22:36 UTC)
Expired
Apr 16, 2000, 6:15 PM CDT
In force
39 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Bollinger County, MO, Cape Girardeau County, MO, Scott County, MO, Stoddard County, MO

What was reported inside it

TimeReportWhereRemark
Apr 16, 6:03 PM CDTHail 1.75Advance, MOGolf ball size hail occurred.
Apr 16, 6:09 PM CDTHail 1Randles, MO
Apr 16, 6:15 PM CDTHail 1Oran, MO
Apr 16, 6:20 PM CDTHail 2.75Advance, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.6 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KPAH 162237
SVRPAH
MOC017-031-201-207-162315-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
536 PM CDT SUN APR 16 2000

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BOLLINGER COUNTY IN SOUTHEAST MISSOURI
  SOUTHERN CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI
  SCOTT COUNTY IN SOUTHEAST MISSOURI
  NORTHERN STODDARD COUNTY IN SOUTHEAST MISSOURI

* UNTIL 615 PM CDT

* AT 536 PM CDT...STORM SPOTTERS REPORTED A SEVERE THUNDERSTORM OVER
  ADVANCE...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  5 MILES SOUTH OF DELTA AT 555 PM CDT
  3 MILES SOUTH OF CHAFFEE AT 600 PM CDT
  3 MILES NORTH OF ORAN AT 605 PM CDT
  3 MILES NORTH OF BENTON AT 615 PM CDT

BASEBALL SIZE HAIL HAS BEEN REPORTED WITH THIS DANGEROUS STORM NEAR 
ZALMA. MOVE INTO A STURDY PLACE OF SHELTER AND STAY AWAY FROM WINDOWS 
UNTILs THE STORM HAS PASSED.

LAT...LON 3722 9004 3704 9003 3702 8944 3727 8953

MY/CN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 1:25 PM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, Apr 16, 1:25 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
125 PM CDT SUN APR 16 2000

SFC LOW OVER SW IOWA AT 18Z WITH TRAILING FRONT ACROSS CENTRAL MO
INTO CENTRAL AR. VORT LOBE MOVING ACROSS THE AREA AN EXTENSION FROM
THE MAIN UPPER LOW NEAR OMA...TRIGGERING SHRA/ISOLD TSRA OVER SRN
IL INTO WRN KY...HEADED FOR SW INDIANA PER LATEST 88D PICTURES.
MEANWHILE OVER CENTRAL MO...BREAKS IN THE CLOUDS HAVE ALLOWED TEMPS
TO RISE TO ABOUT 70 DEGREES WITH DEW POINTS NEAR 60. BEST CONVERGENCE
IS OVER CENTRAL MO...WHERE LIS ARE -5 TO -6...AND CONVECTION IS
INCREASING. THIS ACTIVITY MAY CONTINUE TO DEVELOP SOUTHWARD ALONG THE
FRONTAL BOUNDARY THROUGH THE LATE AFTERNOON...EVENTUALLY MOVING INTO
SE MO.

UPPER LOW TO MOVE ACROSS NORTHERN MO INTO CENTRAL IL TONIGHT...WITH
FRONT CROSSING THE AREA FROM WEST TO EAST BETWEEN 02Z AND 08Z.
THIS TIME FRAME IS ALSO WHEN BEST DYNAMICAL FORCING WILL BE
PRESENT PER H8-H5 OMEGA CHARTS. WILL CARRY MENTION OF THUNDERSTORMS
MAINLY FOR THE EVENING WESTERN ZONES AND EARLY TONIGHT EASTERN
ZONES...UNTIL THE FRONT AND FAVORABLE CONVECTIVE PARAMETERS SHIFTS
EAST. NEARLY ALL OF THE ACTION...ACTIVITY SHOULD BE EAST OF
THE AREA AFTER MIDNIGHT. GUIDANCE AND GOING ZFP NOS FOR LOWS SEEM
O.K.

ON MONDAY...UPPER LOW WILL GRADUALLY MOVE ACROSS INDIANA INTO
NORTHERN KENTUCKY. ALL THE MODELS INDICATE WRAPPED IN LOW-LEVEL
MSTR SHOULD RESULT IN CONSIDERABLE CLOUDINESS IN CYCLONIC UPPER FLOW
REGIME. NGM EVEN PAINTS LIS BELOW ZERO NE COUNTIES...AND
GENERATES SOME QPF. THIS MAY BE A LITTLE OVERDONE...BUT WOULDNT
RULE OUT A LIGHT SHOWER OR SPRINKLE NORTHEASTERN COUNTIES TOWARD SW
INDIANA...SO WILL INTRODUCE AGAIN LOW POPS. COOLER NW FLOW AND CAA
SHOULD KEEP AFTN TEMPS MONDAY MORE IN LINE WITH FAN NUMBERS.

THEREAFTER...RIDGING TO BUILD IN TUESDAY THROUGH WEDNESDAY...BEFORE
BREAKING BACK DOWN BY THURSDAY...PER THE LATEST EXTENDED PROGS.
FRONT TO MOVE THROUGH ON THURSDAY...SO WILL GO AHEAD AND INTRODUCE
A CHC OF SHRA/TSRA FOR THURSDAY.

.PAH...NONE.

In the hours before

Special weather statement, Apr 16, 4:42 PM CDT, 54 minutes before
MOZ086-100-110-162230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
442 PM CDT SUN APR 16 2000

AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES WEST OF ZALMA...OR ABOUT 20 MILES EAST
OF PIEDMONT...MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE...
     NEAR ZALMA AROUND 515 PM CDT
     6 MILES NORTHWEST OF ADVANCE AT 530 PM CDT

PEA SIZE HAIL WAS REPORTED IN GREENVILLE AROUND 435 PM. REMAIN INDOORS
UNTIL THE ACTIVITY HAS PASSED.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 4:51 PM CDTSevere Thunderstorm WarningPAHBollinger, Wayne24 min
Apr 16, 5:11 PM CDTSevere Thunderstorm WarningPAHBollinger, Stoddard34 min
Apr 16, 5:39 PM CDTTornado WarningPAHBollinger, Cape Girardeau, Scott, Stoddard36 min
Apr 16, 6:10 PM CDTSevere Thunderstorm WarningPAHScott, Stoddard50 min
Apr 16, 6:57 PM CDTSevere Thunderstorm WarningPAHStoddard48 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.